Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

I do not feel comfortable taking any statin. What do others think ?

My Dr has me on satins so far all of them cause muscle pain so more intense others less ? The Dr told me if the muscle pain is bareable to keep taking the current statin Lescol. I don t feel comfortable taking any statin when it s states muscle pain is serious problem. What do others think ?
Asked On : Thu, 17 Dec 2009
Answers:  1 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I can't buy into any therapy that has the amount of known side effects that statins do. Most doctors that I deal with go right to statin therapy and bypass what the guidelines are for cholesterol reduction. The national standard is dietary modification including adding a good quality fiber and plant sterols. I've rarely seen them take patients through that first. There are very effective ways to change the diet (not always the tastiest stuff in the world) and a few good fiber sources around that I'm aware of. I would aggressively do (not try...says Yoda) those and show the doc the results so you can get off the drug. Personally, I'd stop taking it right away but that's just me. Hope this helps. Jeff the nurse in Nashville (Cardiac ICU)
Answered: Thu, 17 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor